Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this special weather statement at Jun 21, 2021, 8:01 PM CDT for Houston County, Trinity County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2021, 8:01 PM CDT (01:01 UTC)
- Expired
- Jun 21, 2021, 8:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Houston/Galveston, TX
Counties Houston County, TX, Trinity County, TX
The radar
The Shreveport radar (KSHV), 174 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.0 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 671 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 831 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.3
The text
As transmitted.
237
WWUS84 KHGX 220101
SPSHGX
Special Weather Statement
National Weather Service Houston/Galveston TX
801 PM CDT Mon Jun 21 2021
TXZ163-164-179-220145-
Polk TX-Houston TX-Trinity TX-
801 PM CDT Mon Jun 21 2021
...SPECIAL WEATHER STATEMENT...
At 800 PM CDT, Doppler radar was tracking a strong thunderstorm over
Apple Springs, moving southeast at 10 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Crockett, Apple Springs, Groveton, Kennard, Pennington and Centralia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3133 9492 3128 9489 3126 9490 3125 9487
3123 9486 3121 9486 3118 9485 3116 9485
3115 9486 3113 9480 3110 9477 3096 9492
3117 9545 3131 9545 3140 9536
TIME...MOT...LOC 0100Z 317DEG 9KT 3120 9498
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this special weather statement went out at Jun 21, 3:32 PM CDT, 4 hours 29 minutes earlier.
Area forecast discussion, Jun 21, 3:32 PM CDT, 4 hours 29 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
332 PM CDT Mon Jun 21 2021
.SHORT TERM [Tonight through Tomorrow/Tuesday Night]...
While it seemed to take some time to get going, activity is starting
to pick up across central and northern portions of the CWA this aft-
ernoon. These storms don't appear to be firing along any discernible
shortwaves/low-level boundaries and have been moving rather steadily
north. Activity should be a little better organized overnight as the
cold front moves into the area. The high PW air mass (from 2.1 - 2.4
inches) already in place along with some weak upper level diffluence
could be enough for moderate to heavy downpours as this front slowly
sags toward the coast overnight/early tomorrow morning. Models cont-
inue to stall the front at/to just south of the I-10 corridor by sun
rise tomorrow with rain chances tapering down with its passage (from
the north). The slightly drier air filtering down should help keep a
lid on most development across our northern counties tomorrow after-
noon, locations at/near where the front stalls could see isolated to
widely scattered showers pop up during the afternoon. Conditions are
expected to improve by tomorrow evening as the front weakens and our
temperatures fall.
As for temperatures, tonight's lows will range from the mid to upper
70s inland...near 80 at the coast. Highs tomorrow should be a little
cooler (from 5 to 8 degrees lower) for locations north of I-10...but
remain at/about the same across the southern CWA (ie lower/mid 90s).
41
&&
.LONG TERM...[Wednesday through Monday]
By Wednesday morning, a weak upper level ridge will begin to
redevelop over Texas but 500 heights only reach about 591 DM.
Moisture still looks to be trapped beneath the expanding ridge and
feel differential heating will be enough to trigger a few showers
and thunderstorms. The situation looks similar on Thursday with
moisture trapped beneath the ridge and daytime heating will again
foster a chance of showers and thunderstorms. Heat index values
will be on the rise and HI values should range between 100-105
degrees. MaxT values should remain on the warm side with MaxT
values in the lower to middle 90's.
The upper level ridge retreats west on Friday as an inverted upper
trough over the eastern gulf treks west. In addition, a short wave
trough over the northern plains will dig to the SE. Southeast
Texas will lie between the 3 systems but with a decrease in
moisture, not sure that rain chances look all that high on Friday.
Rain chances will increase again on Saturday and Sunday as
additional short wave energy embedded in the jetstream helps carve
out a deeper trough over the central US. 500 heights fall to
around 588 DM and PW values increase to around 2.10 inches. The
combination of lower heights, daytime heating and high moisture
content should set the stage for more showers and thunderstorms
next weekend. SE TX will lie between an upper level ridge over the
NW US and another ridge building over FL. SE TX will lie in the
weakness so diurnally driven showers and thunderstorms will be
possible into early next week. MaxT values will trend slightly
cooler with the lower heights, additional cloud cover and rain
chances. 43
&&
.MARINE...
The pressure gradient will relax tonight as a weak front moves
into SE TX. Will allow the SCA to expire over the Bays and
nearshore waters but will extend the SCA offshore for seas through
00z. A SCEC will be required over the coastal waters through early
Tuesday as seas remain slightly elevated. Wind and seas will be
higher in and near thunderstorms tonight into early Tuesday. A
light to occasionally moderate onshore flow will persist through
the end of the week with high pressure over the eastern Gulf of
Mexico and lower pressures over the central plains. 43
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 72 86 74 94 77 / 70 20 10 20 0
Houston (IAH) 76 90 76 94 78 / 70 30 20 30 10
Galveston (GLS) 80 90 82 91 84 / 70 60 20 30 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk until 7 PM CDT this evening for the
following zones: Bolivar Peninsula...Brazoria Islands...
Galveston Island...Matagorda Islands.
GM...Small Craft Advisory until 7 PM CDT this evening for the
following zones: Waters from Freeport to Matagorda Ship
Channel TX from 20 to 60 NM...Waters from High Island to
Freeport TX from 20 to 60 NM.
&&In the hours before
Special weather statement, Jun 21, 4:37 PM CDT, 3 hours 24 minutes before
Special Weather Statement National Weather Service Houston/Galveston TX 437 PM CDT Mon Jun 21 2021 TXZ200-213-300-313-212215- Northern Liberty TX-Coastal Harris TX-Southern Liberty TX- Inland Harris TX- 437 PM CDT Mon Jun 21 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LIBERTY AND EAST CENTRAL HARRIS COUNTIES UNTIL 515 PM CDT... At 437 PM CDT, Doppler radar was tracking a strong thunderstorm near Dayton, moving northeast at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Liberty, Dayton, Ames, Hardin, Kenefick, Devers and Dayton Lakes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2989 9497 3005 9507 3022 9474 2996 9454 TIME...MOT...LOC 2137Z 239DEG 16KT 2997 9492
Special weather statement, Jun 21, 5:07 PM CDT, 2 hours 54 minutes before
Special Weather Statement National Weather Service Houston/Galveston TX 507 PM CDT Mon Jun 21 2021 TXZ213-313-212245- Coastal Harris TX-Inland Harris TX- 507 PM CDT Mon Jun 21 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HARRIS COUNTY UNTIL 545 PM CDT... At 507 PM CDT, Doppler radar was tracking a strong thunderstorm over Sheldon, or near Channelview. This storm was nearly stationary. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Northwestern Baytown, Channelview, Highlands, Barrett, Crosby and Sheldon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2978 9513 2988 9517 2996 9503 2980 9495 TIME...MOT...LOC 2207Z 235DEG 2KT 2984 9511
Special weather statement, Jun 21, 5:42 PM CDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
542 PM CDT Mon Jun 21 2021
TXZ213-313-212330-
Coastal Harris TX-Inland Harris TX-
542 PM CDT Mon Jun 21 2021
...SPECIAL WEATHER STATEMENT...
At 542 PM CDT, Doppler radar was tracking a strong thunderstorm over
Sheldon, or near Channelview. This storm was nearly stationary.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Northwestern Baytown, Deer Park, Cloverleaf, Highlands, Channelview,
Barrett, Crosby, Lake Houston Dam, San Jacinto State Park, Sheldon,
eastern Houston Ship Channel and Lake Houston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2972 9513 2980 9519 2989 9522 2996 9503
2979 9494
TIME...MOT...LOC 2242Z 234DEG 1KT 2984 9511Special weather statement, Jun 21, 8:01 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
801 PM CDT Mon Jun 21 2021
TXZ163-164-179-220145-
Polk TX-Houston TX-Trinity TX-
801 PM CDT Mon Jun 21 2021
...SPECIAL WEATHER STATEMENT...
At 800 PM CDT, Doppler radar was tracking a strong thunderstorm over
Apple Springs, moving southeast at 10 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Crockett, Apple Springs, Groveton, Kennard, Pennington and Centralia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3133 9492 3128 9489 3126 9490 3125 9487
3123 9486 3121 9486 3118 9485 3116 9485
3115 9486 3113 9480 3110 9477 3096 9492
3117 9545 3131 9545 3140 9536
TIME...MOT...LOC 0100Z 317DEG 9KT 3120 9498The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:08 PM CDT | Flash Flood Warning | HGX | Harris | 3 hr |
| Jun 21, 7:36 PM CDT | Areal Flood Advisory | HGX | Harris, Liberty | 3 hr |
| Jun 21, 9:25 PM CDT | Special Weather Statement | HGX | Houston, Trinity | 50 min |
| Jun 21, 10:11 PM CDT | Small Craft Advisory | HGX | 3 hr | |
| Jun 21, 10:23 PM CDT | Special Weather Statement | HGX | Trinity | 52 min |
| Jun 21, 10:25 PM CDT | Areal Flood Advisory | HGX | Harris | 110 min |
| Jun 21, 11:17 PM CDT | Special Weather Statement | HGX | Madison | 43 min |
| Jun 21, 11:24 PM CDT | Special Marine Warning | HGX | 51 min | |
| Jun 21, 11:39 PM CDT | Special Weather Statement | HGX | Madison | 36 min |
| Jun 21, 11:58 PM CDT | Special Weather Statement | HGX | Grimes, Madison | 47 min |
| Jun 22, 12:08 AM CDT | Severe Thunderstorm Warning | HGX | Brazos, Grimes, Madison, Montgomery, Walker | 52 min |
| Jun 22, 12:28 AM CDT | Special Weather Statement | HGX | Brazoria | 47 min |
| Jun 22, 12:56 AM CDT | Special Weather Statement | HGX | Brazos, Burleson | 49 min |
| Jun 22, 1:14 AM CDT | Special Weather Statement | HGX | Brazos, Burleson, Washington | 91 min |
| Jun 22, 1:17 AM CDT | Special Weather Statement | HGX | Brazoria | 43 min |
| Jun 22, 1:28 AM CDT | Areal Flood Advisory | HGX | Brazos, Burleson, Grimes | 2 hr |
| Jun 22, 1:43 AM CDT | Special Weather Statement | HGX | Brazoria | 47 min |
| Jun 22, 3:46 AM CDT | Rip Current Statement | HGX | Brazoria, Galveston, Matagorda | 21 hr |
| Jun 22, 4:28 AM CDT | Special Weather Statement | HGX | Jackson | 47 min |
| Jun 22, 9:24 AM CDT | Special Marine Warning | HGX | 66 min | |
| Jun 22, 10:55 AM CDT | Special Marine Warning | HGX | 95 min | |
| Jun 22, 6:08 PM CDT | Special Weather Statement | HGX | Harris | 37 min |
| Jun 22, 6:57 PM CDT | Special Weather Statement | HGX | Wharton | 48 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.